This will be a long post.
My husband has gone from a diagnosis of probable Parkinson's, to Parkinsonism, to Lewy Body Dementia. At the first diagnosis of Parkinson's he was given Carbidopa-Levodopa 25/100 and told to titrate it to 3 pills a day within 3 weeks. I know how stupid that was now. That was way too fast; he experienced extreme confusion and one, maybe two very, very minor hallucinations, but he has never been the same since then and I cannot help but think that the med had something to do with the way he is now, just 18 months later. He started becoming confused in June of this year. It was almost like a switch was turned off: one day he seemed okay, as okay as someone with such a diagnosis could be, and the next day he was just totally confused. An ER visit revealed dehydration. After saline solution he got better, and answered all the neurologist's questions. About four weeks later he became confused again. Back to ER. No UTI; No dehydration. 3 to 4 weeks later, confusion once again became unbearable. Back to ER. They admitted him, thinking he had bladder retention issues that would cause kidney problems and thus, confusion. After 2 grueling days in the hospital they discharged him and we immediately went to see the neuro, who prescribed Rivastigmine, saying it was hallucinations. He took the first pill (3 mg) on August 11th. Yesterday, November 13th , at our next appointment the neurologist said she thinks the hallucinations are increasing, and she increased the rivastigmine to 4.5 mg twice a day. Two and a half weeks ago he had an abscessed, infected-to- the- bone tooth and it had to be pulled. Dentist gave him numbing medicine which was lidocaine and something else and Amoxycillin 500 mg 3 times a day for 7 days. At the same time he was also taking doxycycline for bronchitis diagnosed after he was coughing up blood. Neurologist says any time there are antibiotics it could take several months for any confusion to clear or for him to become the way he was prior to the use of the med. Anyway, I'm just so frustrated, not to mention how he feels cause that's what matters. He stays in a confused state; he has no conversation with me that makes sense. He tells stories about things that don't make sense; he can't find the right words. I don't know if we are with the right neurologist; I don't know if this medication is correct. Rivastigmine is going to be very very expensive on a new Medicare drug plan next year that we're going to. He only takes Sertraline 100mg at night and Amitiza 24 mg twice a day and some supplements. All this confusion began in June of this year. It was like one day he just turned off ; he cannot communicate. He cannot get out the words he wants to say; he's very frustrated; he's tearful; and so apathetic. He's tried to control this disease with exercise and it did not help as much as time has gone on. He has done Voice therapy, physical therapy and still works with an exercise physiologist. I just asked for Language therapy and to begin PT again. He is also in vision therapy. I am an emotional wreck and exhausted. I feel so awful for him. I just need help, but not sure what to do next. I am 24/7 with him. If you have gotten to the bottom of this post I appreciate your time and hope that you can lend any advice or suggestions at all. Many thanks!